Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 18, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 7, 1998, 8:20 AM CST for Angelina County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 1998, 8:20 AM CST (14:20 UTC)
- Expired
- Mar 7, 1998, 9:10 AM CST
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
807 WFUS1 KSHV 071422 RRA TORSHV TXC005-071510- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 820 AM CST SAT MAR 7 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT LA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 910 AM CST FOR THE FOLLOWING AREA... IN EASTERN TEXAS ...ANGELINA COUNTY AT 818 AM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A DEVELOPONG TORNADO JUST SOUTHWEST OF DIBOLL. THE STORM PRODUCING THIS TORNADO WAS MOVING NORTHEAST AT NEAR 35 MPH. THE DEVELOPING TORNADO WILL PASS NEAR DIBOLL BY 825 AM. THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 4/18
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 7, 3:00 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 7, 3:00 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CST SAT MAR 7 1998 UPPER LOW OVER THE SOUTHWEST WILL MOVE EAST AND BE OVER NORTHERN AR BY 48 HOURS. WITH SURFACE LOW DEVELOPING OVER WEST TX TODAY AND MOVING TO SOUTHERN ILLINOIS BY END OF PERIOD. FRONTAL BOUNDARY EARLY THIS MORNING FROM NEAR BRO TO JAN SHOULD MOVE NORTH TODAY AND SERVE AS FOCUS FOR POSSIBLE SEVERE TSTMS TODAY...AND POSSIBLY SOME AGAIN THIS EVENING AS FRONT/DRY LINE MOVES ACROSS AREA. EXPECT FRONT TO EXTEND FROM NORTHWEST AR TO NEAR SHV TO NEAR HOU BY 07/06Z...BUT WINDS SHOULD REMAIN SOUTH TO SOUTHWEST AS SYSTEM BEGINS TO OCCLUDE AND SHIFT TO THE WEST EARLY SUNDAY. ETA HINTS AT POSSIBLE SEVERE TSTMS OVER NORTHEAST TX INTO SOUTHWEST AR TONIGHT AS COLD POOL MOVES ACROSS. TO SAY THE LEAST AN INTERESTING WEATHER DAY SHOULD UNFOLD. WILL NOT TO FAR FROM QUIDANCE...BUT PROBABLY GO CLOSER TO FAN NUMBERS. TEMPS SHOULD NOT WARM TO MUCH ON SUNDAY AS CAA IS UNDER WAY...COULD EVEN SEE SOME SNOW OVER SOUTHEAST OK AND POSSIBLY INTO EXTREME NORTHEAST TX. SHV 64/50/58/35 8630 MLU 68/52/60/35 8630 04
In the hours before
Local storm report, Mar 7, 6:15 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 AM CST SAT MAR 07 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 AM 5 SE MONROE LA .75 INCH HAIL
03/07/98 OUACHITA
0315 AM 2 SW QUITMAN TX .75 INCH HAIL
03/07/98 WOOD
0523 AM 5 W MOUNT VERNON TX 1.5 INCH HAIL
03/07/98 FRANKLIN
0535 AM ROGERS LA 4.5 INCH HAIL
03/07/98 LA SALLE SOFTBALL SIZE HAIL DAMAGED
CARS...INCLUDING BREAKING
OF CAR WINDOWS
0540 AM NEBO LA 2.75 INCH HAIL
03/07/98 LA SALLE BASEBALL SIZE HAIL
0550 AM 1 E JENA LA 2.75 INCH HAIL
03/07/98 LA SALLE BASEBALL SIZE HAILLocal storm report, Mar 7, 6:15 AM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 AM CST SAT MAR 07 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0115 AM 5 SE MONROE LA .75 INCH HAIL
03/07/98 OUACHITA
0315 AM 2 SW QUITMAN TX .75 INCH HAIL
03/07/98 WOOD
0523 AM 5 W MOUNT VERNON TX 1.5 INCH HAIL
03/07/98 FRANKLIN
0535 AM ROGERS LA 4.5 INCH HAIL
03/07/98 LA SALLE SOFTBALL SIZE HAIL DAMAGED
CARS...INCLUDING BREAKING
OF CAR WINDOWS
0540 AM NEBO LA 2.75 INCH HAIL
03/07/98 LA SALLE BASEBALL SIZE HAIL
0550 AM 1 E JENA LA 2.75 INCH HAIL
03/07/98 LA SALLE BASEBALL SIZE HAILThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 10:34 PM CST | Severe Thunderstorm Warning | SHV | San Augustine | 31 min |
| Mar 7, 3:08 AM CST | Severe Thunderstorm Warning | SHV | Wood | 32 min |
| Mar 7, 4:23 AM CST | Severe Thunderstorm Warning | SHV | Cass | 47 min |
| Mar 7, 5:14 AM CST | Severe Thunderstorm Warning | SHV | Franklin | 46 min |
| Mar 7, 7:48 AM CST | Severe Thunderstorm Warning | SHV | Angelina | 47 min |
| Mar 7, 8:44 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 46 min |
| Mar 7, 10:11 AM CST | Severe Thunderstorm Warning | SHV | Shelby | 49 min |
| Mar 7, 1:43 PM CST | Severe Thunderstorm Warning | SHV | Marion | 37 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.